My mom had a TIA a week ago and doctor put her on Xarelto. He said she should also take one baby aspirin a day.
Transient ischaemic attacks (TIAs) are also known as mini-strokes. It occurs when blood flow to a part of the brain stops for a brief time. A TIA is often considered a warning sign that a true stroke may happen in the future if something is not done to prevent it.
Doctors use several medications to decrease the likelihood of a stroke after a transient ischemic attack. The medication selected depends on the location, cause, severity and type of TIA. Some medications include aspirin, clopidogrel, Xarelto, warfarin and Pradaxa.
Your mum should be warned about the increase risk of bleeding from taking aspirin and Xarelto and to look out for signs including dizziness; lightheadedness; red or black, tarry stools; coughing up or vomiting fresh or dried blood that looks like coffee grounds; severe headache; and weakness.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Jul 2013 • 2 answers
Posted 22 Sep 2013 • 1 answer
Posted 4 Nov 2015 • 1 answer
Posted 16 May 2017 • 0 answers
Posted 21 Jul 2017 • 3 answers